Missouri, 2019Hail and Damaging Winds in Missouri, May 18 to 19, 2019
May 18 to 19, 2019 · NWS SGF · 41 events in 16 counties and zones
A strongly forced line of thunderstorms moved across the Ozarks and produced multiple wind gust in excess of 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strongly forced line of thunderstorms moved across the Ozarks and produced multiple wind gust in excess of 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 18, 11:37 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 18, 11:37 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1237 PM CDT Sat May 18 2019
.SHORT TERM...(Today and tonight)
We certainly have a very difficult forecast ahead of us today as
moisture and instability continues to increase within the Ozarks
airmass. An upper level speed max will approach the region from
the west, and force showers and thunderstorms.
Given moisture levels that are two standard deviations above
normal combined with synoptic large scale lift, I'm expecting
rainfall rates to be tremendous in some of these storms today. Any
locations that experiences a prolonged period of storms will need
to be closely monitored for a flash flood risk.
We will not be issuing a flood watch, since trying to pinpoint
any areas that will receive excessive rain is proving to be
difficult at this time. Therefore we utilized a super blend
approach in populating the rainfall forecasts. However, I will say
there are multiple models picking up on high rainfall rates,
suggesting that localized amounts of over 3 inches will be
possible through tonight.
There will also be a risk for severe weather, with all modes
possible. Utilizing a RAP environment/HRRR convective prog
statistical approach in forecasting short term severe weather, we
could receive a very busy episode of severe storms this afternoon.
The longer the storms arrive, the more unstable we get, which
will create a more volatile environment.
It's quite possible that a 2nd round of storms develops across
the region later tonight that will be associated with the main
upper level cold core. As a matter of fact, we think it's highly
likely, and a few of these storms could become organized as well.
It's possible that we have some lingering rainfall across central
Missouri early Sunday morning, however, most of the deep
convection will have exited the Ozarks by Sunday morning.
Overnight lows tonight will cool into the upper 50s to lower 60s.
.LONG TERM...(Sunday through Friday)
Other than some lingering showers in central Missouri Sunday
morning, almost all locations will remain dry on Sunday. A drier
continental airmass will spread across the region, bringing more
comfortable weather. Highs on Sunday will warm into the 70s.
Chilly conditions will follow Sunday night with lows ranging from
the upper 40s to lower 50s.
Another nice day is expected Monday, however, precipitation
chances will increase Monday evening into Monday night as another
storm system will be churning out west. It's possible that
excessive rain will occur over the Osage Plains of southeast
Kansas and west central Missouri, as many models are pinpointing
the eastern Plains as an area that could receive five to seven
inches of rain. WPC has a day 2 moderate risk area outlined over
the eastern Plains.
Medium range models sweep the main belt of forcing with this
system through the rest of southern Missouri on Tuesday, which
could force another episode of severe storms.
Models have been persistent with developing a summertime high over
the southeast region of the United States, with a left over
baroclinic zone shaping up somewhere across the nations
midsection. This could keep active weather alive across the Ozarks
through the rest of next work week. I'm thinking we will see more
changes in the models, so we won't get too confident in any
particular solution at this point.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1229 PM CDT Sat May 18 2019
Line of convection currently approaching the area. Expect MVFR to
occasional IFR conditions within the strongest convective cells
and VFR conditions outside of the convective areas. Storms along
the initial front of the line could be severe with large hail and
strong winds possible.
Storms are expected to move through the terminal areas by 01z and
through the entire area by 03z. However...multiple rounds of
showers and thunderstorms will be possible into the overnight
period until the surface front moves through the area on Sunday
morning. With the frontal passage...winds will gradually veer to
a westerly direction and conditions will improve to VFR.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Gaede
Hazardous weather outlook, May 18, 11:55 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CDT Sat May 18 2019
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CDT Sat May 18 2019
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited tornado risk.
Elevated hail risk.
Elevated thunderstorm wind damage risk.
Limited flooding risk.
Significant lightning risk.
Limited non thunderstorm wind risk.
DISCUSSION...
A line of thunderstorms will move through extreme southeast
Kansas and the Missouri Ozarks this afternoon into tonight. Many
of these storms will become severe, capable of producing large
hail and damaging wind gusts. Tornadoes will also be possible with
some of the more intense thunderstorms.
Along with the risk for severe weather, rainfall rates with these
storms will be very high. Therefore, any locations that receive a
prolonged period of heavy rain could experience localized flash
flooding.
Wind gusts to around 30 mph will be possible outside thunderstorm
areas through the afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another round of strong to severe thunderstorms may affect the
region on Tuesday. There will also be some potential for
flooding,mainly along and west of a line from Joplin to Osceola.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed across the area through the
afternoon into early evening.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Gaede
In the hours before
Special weather statement, May 18, 9:48 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 AM CDT Sat May 18 2019
KSZ097-101-181630-
Cherokee KS-Crawford KS-
1048 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND SOUTHWESTERN
CRAWFORD COUNTIES UNTIL 1130 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north-northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Sherman... Mccune...
West Mineral... Hallowell...
Brazilton... Greenbush...
Faulkner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.
LAT...LON 3758 9508 3755 9488 3701 9499 3701 9507
3711 9508 3738 9507 3739 9509
TIME...MOT...LOC 1547Z 190DEG 38KT 3704 9517
TerrySpecial weather statement, May 18, 11:44 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
1244 PM CDT Sat May 18 2019
KSZ097-181815-
Crawford KS-
1244 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 115 PM
CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 7 miles south of Girard, moving north at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Franklin...
Arcadia... Beulah...
Croweburg... Greenbush...
Ringo... Lone Oak...
Farlington... Brazilton...
Polk... Englevale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.
LAT...LON 3767 9494 3767 9462 3761 9462 3734 9477
3734 9493 3738 9504
TIME...MOT...LOC 1743Z 190DEG 38KT 3740 9485
TerryLocal storm report, May 18, 12:17 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 NE TREECE 37.02N 94.81W
05/18/2019 E60 MPH CHEROKEE KS EMERGENCY MNGR
60 MPH WIND GUSTS AND DIME SIZE HAIL 4 MILES
WEST OF BAXTER SPRINGS, KS.
&&
CKRLocal storm report, May 18, 12:39 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 1 E RIVERTON 37.08N 94.69W
05/18/2019 CHEROKEE KS PUBLIC
A TREE AND POWERLINE KNOCKED DOWN 1 MILE
EAST OF RIVERTON.
&&
CKRLocal storm report, May 18, 12:43 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 2 SE PITTSBURG 37.39N 94.68W
05/18/2019 CRAWFORD KS FIRE DEPT/RESCUE
POWER LINES DOWN 2 MILES SE OF PITTSBURG,
KS.
&&
CKREvent by event
39 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Barry
- When
- May 18, 1:34 PM CST
- Where
- Barry County, 1.29 mi NW of Seligman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.533, -93.947
Minor roof damage occurred to a gas station near the intersection of Eggleston Road and Highway 37.
Thunderstorm Wind, Lawrence
- When
- May 18, 1:38 PM CST
- Where
- Lawrence County, 1.1 mi W of Friestatt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.020, -93.940
A large tree was uprooted in Freistatt. The report was received via social media.
Thunderstorm Wind, Barry
- When
- May 18, 2:01 PM CST
- Where
- Barry County, 1.05 mi SE of Shell Knob
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.620, -93.616
A large tree fell onto a garage near the Table Rock Bridge in Shell Knob on Highway 39.
Thunderstorm Wind, Barry
- When
- May 18, 2:01 PM CST
- Where
- Barry County, 1.45 mi ESE of Shell Knob to 1.9 mi ESE of Shell Knob
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.619, -93.608
Several trees were reported down in a subdivision on Highway YY east of Highway 39.
Thunderstorm Wind, Barry
- When
- May 18, 2:04 PM CST
- Where
- Barry County, 0.71 mi NW of Wheelerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.838, -93.638
The top of a large tree was snapped off on Highway 248 approximately one mile west of Highway D.
Thunderstorm Wind, Stone
- When
- May 18, 2:15 PM CST
- Where
- Stone County, 2.66 mi NE of Silver Dollar City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 36.700, -93.400
The ASOS at the Branson Regional Airport recorded a 60 MPH wind gust.
Thunderstorm Wind, Stone
- When
- May 18, 2:15 PM CST
- Where
- Stone County, 4.8 mi SSW of Viola to 4.75 mi SSW of Viola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.503, -93.602
The emergency manager reported that several were trees down near the Kings River Bridge on Highway 86.
Thunderstorm Wind, Stone
- When
- May 18, 2:15 PM CST
- Where
- Stone County, 1.87 mi SSE of Silver Dollar City to 2.15 mi SSE of Silver Dollar City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.645, -93.418
Several trees were down on power lines in Lampe near the 5000 block of State Highway 13.
Thunderstorm Wind, Stone
- When
- May 18, 2:20 PM CST
- Where
- Stone County, 1.57 mi NNW of Silver Dollar City to 1.76 mi N of Silver Dollar City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.692, -93.436
Roof damage occurred to two homes on Aunts Creek Road and roof damage was reported to a business at 413 and Aunts Creek Road.
Thunderstorm Wind, Taney
- When
- May 18, 2:30 PM CST
- Where
- Taney County, 0.59 mi NNE of Hollister to 0.63 mi NNE of Hollister
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.628, -93.217
Trees were reported down on a commercial building in Hollister near Highway BB and Business 65. A minor gas leak reported as part of the damage.
Lightning, Barry
- When
- May 18, 2:35 PM CST
- Where
- Barry County, 0.89 mi SE of Wheaton
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -94.060
Lightning caused minor fire damage to a home on Highway W near Wheaton.
Thunderstorm Wind, Taney
- When
- May 18, 2:35 PM CST
- Where
- Taney County, 0.55 mi E of Walnut Shade to 0.8 mi ENE of Walnut Shade
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.730, -93.190
Multiple power lines were reported down in Walnut Shade on Kessler Drive off of west Highway 176.
Thunderstorm Wind, Christian
- When
- May 18, 2:41 PM CST
- Where
- Christian County, 1.49 mi NNW of Christian Center to 1.19 mi N of Christian Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -93.180
Several reports of trees down over the road and power lines down on Highway W south of Ozark were received.
Thunderstorm Wind, Greene
- When
- May 18, 2:41 PM CST
- Where
- Greene County, 1.79 mi WNW of Sequiota to 1.58 mi WNW of Sequiota
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.160, -93.260
Multiple reports of large tree limbs down in a neighborhood near the Battlefield Mall were received.
Thunderstorm Wind, Polk
- When
- May 18, 2:43 PM CST
- Where
- Polk County, 1.29 mi ENE of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -93.500
A power pole was snapped in half in the Flemington Cemetery.
Thunderstorm Wind, Christian
- When
- May 18, 2:44 PM CST
- Where
- Christian County, 0.55 mi E of Ozark to 0.63 mi E of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.020, -93.210
Numerous tree were reported blown down. One building had metal roofing peeled back with some pieces missing.
Thunderstorm Wind, Polk
- When
- May 18, 2:44 PM CST
- Where
- Polk County, 2.65 mi SE of Pleasant Hope to 2.08 mi SSE of Pleasant Hope
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.440, -93.250
A National Weather Service storm survey determined that 85 mph straight line winds destroyed three barns/outbuildings. Two other barns were damaged. Metal pieces from the buildings were blown across a pasture. Minor roof damage occurred to two homes. A few trees limbs and trees were blown down.
Thunderstorm Wind, Polk
- When
- May 18, 2:44 PM CST
- Where
- Polk County, 1.86 mi SE of Pleasant Hope to 1.96 mi SE of Pleasant Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 37.449, -93.259
A barn was heavily damaged and multiple trees were blown down at 5642 Highway AB.
Thunderstorm Wind, Taney
- When
- May 18, 2:46 PM CST
- Where
- Taney County, 0.69 mi N of Taneyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 36.740, -93.030
Several power lines were reported down.
Thunderstorm Wind, Greene
- When
- May 18, 2:48 PM CST
- Where
- Greene County, 2.14 mi NNE of Cherry Vly Estates to 1.98 mi NNE of Cherry Vly Estates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.210, -93.170
A large tree, roughly 18-20 inches in diameter was downed over the road at Farm Road 205 and 132.
Thunderstorm Wind, Taney
- When
- May 18, 2:51 PM CST
- Where
- Taney County, 0.55 mi W of Bradleyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.780, -92.910
A small shed collapsed due to high winds.
Thunderstorm Wind, Taney
- When
- May 18, 2:55 PM CST
- Where
- Taney County, 0.89 mi SW of Brownbranch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.790, -92.830
Several 3 to 4 foot diameter trees were uprooted.
Thunderstorm Wind, Douglas
- When
- May 18, 3:15 PM CST
- Where
- Douglas County, 0.55 mi W of Ava
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -92.660
A large tree was reported down on a home. Minor damage to the home occurred.
Thunderstorm Wind, Douglas
- When
- May 18, 3:17 PM CST
- Where
- Douglas County, 1.79 mi WNW of Ava Muni Meml Arpt to 0.41 mi SSW of Ava Muni Meml Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.980, -92.710
Several trees were reported down across Highway 14 near Ava.
Thunderstorm Wind, Ozark
- When
- May 18, 3:21 PM CST
- Where
- Ozark County, 3.04 mi SW of Isabella to 3.69 mi SW of Isabella
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.550, -92.490
Trees were reported down across Highways 5 and W.
Thunderstorm Wind, Ozark
- When
- May 18, 3:21 PM CST
- Where
- Ozark County, 0.77 mi WNW of Lutie to 0.58 mi ESE of Dora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.584, -92.683
Multiple trees and power lines were reported down from Dora to Theodosia.
Thunderstorm Wind, Laclede
- When
- May 18, 3:34 PM CST
- Where
- Laclede County, Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.670
Numerous reports of trees down and power outages were reported across Lebanon.
Thunderstorm Wind, Douglas
- When
- May 18, 3:41 PM CST
- Where
- Douglas County, 2.07 mi N of Topaz
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.980, -92.220
Shingles were blown off the roof of a home on Highway EE.
Thunderstorm Wind, Wright
- When
- May 18, 3:45 PM CST
- Where
- Wright County, 0.55 mi E of Mountain Grove
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 37.130, -92.260
The RAWS station in Mountain Grove reported a 59 MPH wind gust.
Thunderstorm Wind, Camden
- When
- May 18, 3:50 PM CST
- Where
- Camden County, 1.49 mi SSE of Wet Glaize
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -92.520
A power pole was down near Highway 17 and Highway T.
Thunderstorm Wind, Camden
- When
- May 18, 3:51 PM CST
- Where
- Camden County, 2.34 mi SSW of Hurricane Deck
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.100, -92.820
Limbs from 2 to 3 inches in diameter were reported down in Greenview. The report was received via social media.
Thunderstorm Wind, Camden
- When
- May 18, 3:54 PM CST
- Where
- Camden County, 0.79 mi SE of Green Bay Terrace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 38.091, -92.762
A boat dock was flipped over on the main channel of Lake of the Ozarks due to high winds. The report was received via social media.
Thunderstorm Wind, Camden
- When
- May 18, 3:56 PM CST
- Where
- Camden County, Sunrise Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.180, -92.780
Large tree limbs and power lines were reported down in Sunrise Beach. The report was received via social media.
Hail, Camden
- When
- May 18, 4:00 PM CST
- Where
- Camden County, 0.54 mi W of Linn Creek
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.030, -92.730
Half dollar sized hail was reported in a rural area north of Camdenton.
Thunderstorm Wind, Miller
- When
- May 18, 4:07 PM CST
- Where
- Miller County, Bagnell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.230, -92.600
A few large trees were uprooted with one falling and damaging a recreational vehicle. The report was received via social media.
Thunderstorm Wind, Dent
- When
- May 18, 4:38 PM CST
- Where
- Dent County, 1.3 mi ENE of Montauk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 37.460, -91.680
A few trees and some large limbs were reported down at Montauk State Park.
Thunderstorm Wind, Phelps
- When
- May 18, 4:58 PM CST
- Where
- Phelps County, 1.63 mi E of Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.950, -91.740
Minor roof damage occurred to a home in eastern Rolla.
Thunderstorm Wind, Newton
- When
- May 19, 12:22 AM CST
- Where
- Newton County, 0.88 mi SE of Spurgeon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -94.460
A 60 mph wind gust was estimated by trained spotter. Minor tree damage occurred near the intersection of Iris Road and Highway NN as a result of the gust.
Thunderstorm Wind, Newton
- When
- May 19, 12:25 AM CST
- Where
- Newton County, 2.22 mi W of Neosho to 2.19 mi W of Neosho
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.864, -94.409
A large tree was down blocking the intersection of Kodiak and Old Seneca roads.
Thunderstorm Wind, Newton
- When
- May 19, 12:52 AM CST
- Where
- Newton County, 0.88 mi SE of Spurgeon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -94.460
A trained spotter estimated 60 mph wind gusts estimated occurred causing minor tree damage near the intersection of Iris Road and Highway NN.
Thunderstorm Wind, Greene
- When
- May 19, 1:26 AM CST
- Where
- Greene County, 2.75 mi E of Brookline
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.170, -93.380
Severe thunderstorm wind gusts downed a tree into some power lines causing power loss to approximately 80 homes in West Springfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 18, 20193 injured · $25 million · EF3 · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 18, 20194 injured · $293,000 · EF2 · 41 events
- Tornado and Heavy Snow in California, May 18 to 19, 2019$16 million · EF0 · 15 events
- Tornadoes and Damaging Winds in Arkansas, May 18, 2019$622,000 · EF1 · 23 events
- Tornadoes and Hail in Oklahoma, May 18, 2019$195,000 · EF1 · 19 events
- Tornado and Flash Flooding in Texas, May 18, 2019$207,000 · 1.25 in hail · 36 events
- Tornado and Flash Flooding in Texas, May 18 to 19, 2019$105,000 · EF1 · 22 events
- Tornadoes and Coastal Flood in Texas, May 18 to 21, 20191 injured · $69,000 · EF1 · 7 events
- Flooding and Hail in Kansas, May 18, 20191 in hail · 38 events
- Flash Flood and Flooding in Iowa, May 18 to 20, 2019$40,000 · 0.88 in hail · 5 events
- Tornado and Flash Flooding in Louisiana, May 18 to 19, 2019EF0 · 21 events
- Hail and Damaging Winds in Tennessee, May 18, 20191 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824559, 824561, 824566, 824583, 824587, 824504, 824589, 824591, 824597, 824600, 824503, 827170, 827171, 827172, 827173, 827174, 827175, 827176, 827179, 827180, 827183, 827184, 827185, 827186, 827188, 827189, 827190, 827191, 827192, 827193, 827194, 827195, 827196, 824501, 827197, 827198, 827199, 824506, 827200, 824602, and more.